Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 9, 2021, 4:00 PM CDT for Talladega County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:00 PM CDT (21:00 UTC)
- Expired
- Aug 9, 2021, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WWUS84 KBMX 092100
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT Mon Aug 9 2021
ALZ025>027-092130-
Shelby AL-Talladega AL-St. Clair AL-
400 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Talladega, northeastern Shelby and south central St. Clair Counties
through 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Logan Martin Dam, or 9 miles south of Pell City. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pell City, Vincent, Alpine Bay Resort, Coosa Island, Logan Martin
Dam, Logan Martin Lake, Country Club Estates, Cropwell and Howells
Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3332 8626 3339 8645 3360 8641 3350 8611
TIME...MOT...LOC 2059Z 202DEG 3KT 3343 8633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:53 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 9, 3:53 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 353 PM CDT Mon Aug 9 2021 .SHORT TERM... /Updated at 1235 PM CDT Mon Aug 09 2021/ Scattered showers and thunderstorms will continue across the state through the afternoon and evening. Instabilities between 2500 and 3000 J/kg...PW values in the 90th percentile for this time of year...and a weak wind profile will allow for strong storms with very little movement. Heavy rain will be a threat since the storms won't be moving and flooding will be a concern in any back building thunderstorms. Wind will also be a threat with DCAPE between 1000 and 1500 J/kg and LI values around -8 to -9C. The potential for downbursts and damaging winds is high...with a possibility for microbursts in any of the stronger storms. Muggy and sticky conditions will remain today as low and mid level flow from the south and southwest keeps plenty of moisture over the area. With dewpoints in the 70's...heat indices are going to be in the upper 90s and lower 100's through the afternoon. Tonight...any activity should weaken with the loss of the day's heating. Low temperatures will be in the lower 70's...and there will once again be a fog potential in the early hours before sunrise...especially in areas that received rain in the evening. Tuesday will see the same conditions as today. Instabilities greater than 3000 J/kg...weak wind profiles...DCAPE greater than 1000 J/kg...LI around -7 to -8C and PW values around the 90th percentile for this time of year. Thunderstorms will develop again the late morning and early afternoon with the potential for heavy rain...possible flooding in any storms that back build...and microburst potential in the stronger storms. 24 .LONG TERM... /Updated at 0333 PM CDT Mon Aug 09 2021/ Long term forecast remains on track, as upper level ridging dominates the weather pattern through much of this week. Rain chances will follow a general diurnal pattern each day, with best coverage in the afternoon and early evening. Heat index values reach 105F for portions of the area each afternoon, and will maintain a mention of heat in the HWO. 14 Previous long-term discussion: /Updated at 345 AM CDT Mon Aug 09 2021/ Wednesday through Sunday. We'll be well into a "rinse and repeat" forecast by mid week as summer heat and humidity continues across the Deep South. Temperature trends suggest afternoon highs in the upper 80s to low 90s, with some places in the mid 90s, amidst a flattened sub- tropical ridge stretched across the southern CONUS. Dewpoints in the low to mid 70s are expected as low-level flow off the Gulf of Mexico spreads northward across Southeast toward the Ohio Valley. The combination of summer warmth and the humid airmass will yield heat indices in the upper 90s to lower 100s each afternoon. Some places could approach Heat Advisory criteria (105 F) at times, hence the HWO inclusion. For the most part, 30-50% 'chance' PoPs have been continued across Central Alabama for the long-term period. PoPs, of course, maximize in the afternoon and early evening when the best instability is available. I did increase to 60% 'likely' PoPs across portions of the east and southeast for Wednesday afternoon as guidance suggests an area of higher PWs in these areas. Generally speaking, guidance hangs on PWs in the 1.8-2.0" range through this weekend. This moisture content is primarily responsible for the daily convective rain chances. This also suggests showers and thunderstorms will bring heavy downpours at times. By Friday, deep-layer ridging is progged to amplify and become more prominent across the West. This will help to somewhat suppress ridging across the Southeast as a longwave trough moves eastward across the Great Lakes region on Saturday. A trailing shortwave and associated surface cold front could approach the TN Valley on Sunday which would enhance rain chances. Being too far out in the period precluded increasing PoPs at this time. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms will continue across the state through the afternoon and early evening. Due to uncertainty in timing and placement of activity...have left in VCSH in each TAF...with a TEMPO to account for thunderstorms developing quickly over each terminal. Overnight...all convection is expected to weaken quickly with fog development likely in the early morning. MVFR visibilities are included though some sites could see lower visibilities depending on shower placement this evening. Tuesday...showers and thunderstorms are again possible beginning in the late morning. 24 && .FIRE WEATHER... Southerly to southwesterly surface and transport winds at 5-8 mph are expected each afternoon through mid week. This will help increase moisture values and resultant rain chances across the area. Best chances for showers and thunderstorms will be during the afternoon and early evening due to diurnal heating. Depending on rain coverage, localized fog will be possible each morning. Minimum RH values should remain above ~50%. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 92 72 92 72 / 20 50 20 50 20 Anniston 74 92 73 92 73 / 20 50 20 60 20 Birmingham 74 93 74 93 74 / 20 40 20 50 20 Tuscaloosa 75 93 75 94 74 / 20 40 10 40 20 Calera 74 91 74 91 74 / 20 40 20 50 20 Auburn 73 91 73 90 73 / 20 50 20 60 20 Montgomery 74 94 74 94 74 / 20 50 20 60 20 Troy 74 93 73 92 73 / 20 50 20 60 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 9, 2:13 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 213 PM CDT Mon Aug 9 2021 ALZ011>015-017>050-102215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 213 PM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Isolated areas of damaging winds of 60 mph or greater are possible through early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions will allow for afternoon max heat indices to approach 105 each day Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 9, 2:30 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
230 PM CDT Mon Aug 9 2021
ALZ020-092000-
Cherokee AL-
230 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern
Cherokee County through 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Gap, or near Forney, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Piedmont, Centre, Centre Municipal Airport, Forney, Pleasant Gap,
Tennala, Moshat, Eastern Weiss Lake, Western Weiss Lake, Coloma,
Howells Crossroads and Spring Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3397 8540 3396 8543 3396 8549 3394 8550
3394 8553 3395 8553 3396 8565 3418 8569
3420 8544
TIME...MOT...LOC 1930Z 266DEG 19KT 3403 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 9, 2:49 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
249 PM CDT Mon Aug 9 2021
ALZ040>042-092030-
Autauga AL-Lowndes AL-Dallas AL-
249 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern
Autauga, northwestern Lowndes and southeastern Dallas Counties
through 330 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Selmont-West Selmont, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Selmont-West Selmont, White Hall, Benton, Belknap, Gardner
Island, Tyler, Dallas Lake, Old Cahaba Park, Memorial Stadium, Robert
F. Henry Lock And Dam, Craig Field Aiport, Selma Drag Strip,
Collirene, Edmund Pettus Bridge and Selma University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3223 8715 3247 8703 3240 8670 3213 8680
TIME...MOT...LOC 1949Z 284DEG 14KT 3232 8701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 9, 3:02 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
302 PM CDT Mon Aug 9 2021
ALZ038-092030-
Chambers AL-
302 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Chambers
County through 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stroud, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stroud, La Fayette, Fredonia, Post Oak Forks, Veasey Creek Park,
Denson, Standing Rock, Welch, Penton, Buffalo, Rocky Point and Stroud
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8536 3303 8550 3311 8541 3311 8526
3309 8523 3299 8521
TIME...MOT...LOC 2002Z 312DEG 6KT 3305 8537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 9, 3:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Birmingham AL
348 PM CDT Mon Aug 9 2021
ALZ028-092115-
Clay AL-
348 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southwestern Clay
County through 415 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Parkdale, or 8 miles north of Goodwater. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland, Cleveland Crossroads, Roselle and Millerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3328 8579 3310 8592 3311 8597 3309 8598
3310 8601 3311 8601 3310 8603 3314 8616
3320 8614 3319 8612 3324 8612 3330 8610
3330 8598 3333 8598
TIME...MOT...LOC 2048Z 202DEG 3KT 3319 8601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 9, 3:49 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
349 PM CDT Mon Aug 9 2021
ALZ038-047-092115-
Lee AL-Chambers AL-
349 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of north central Lee
and southern Chambers Counties through 415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sturkie, or near Lafayette. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Opelika, Lafayette, La Fayette, Cusseta, Chambers County Lake,
Huguley, Sturkie, Oak Bowery, Trammel Crossroads, Ridge Grove,
Buffalo, West Chambers and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3267 8533 3277 8559 3286 8560 3300 8553
3288 8520
TIME...MOT...LOC 2049Z 202DEG 3KT 3281 8544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 9, 4:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
400 PM CDT Mon Aug 9 2021
ALZ025>027-092130-
Shelby AL-Talladega AL-St. Clair AL-
400 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central
Talladega, northeastern Shelby and south central St. Clair Counties
through 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Logan Martin Dam, or 9 miles south of Pell City. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pell City, Vincent, Alpine Bay Resort, Coosa Island, Logan Martin
Dam, Logan Martin Lake, Country Club Estates, Cropwell and Howells
Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3332 8626 3339 8645 3360 8641 3350 8611
TIME...MOT...LOC 2059Z 202DEG 3KT 3343 8633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:21 PM CDT | Special Weather Statement | BMX | Perry | 24 min |
| Aug 9, 12:25 PM CDT | Special Weather Statement | BMX | Clay | 35 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | BMX | Etowah | 33 min |
| Aug 9, 1:13 PM CDT | Special Weather Statement | BMX | Bibb | 32 min |
| Aug 9, 1:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Aug 9, 1:51 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Aug 9, 2:05 PM CDT | Special Weather Statement | BMX | DeKalb | 40 min |
| Aug 9, 2:28 PM CDT | Special Weather Statement | BMX | Randolph | 32 min |
| Aug 9, 2:30 PM CDT | Special Weather Statement | BMX | Cherokee | 30 min |
| Aug 9, 2:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Aug 9, 3:02 PM CDT | Special Weather Statement | BMX | Chambers | 28 min |
| Aug 9, 3:48 PM CDT | Special Weather Statement | BMX | Clay | 27 min |
| Aug 9, 3:49 PM CDT | Special Weather Statement | BMX | Chambers | 26 min |
| Aug 9, 4:21 PM CDT | Special Weather Statement | BMX | Talladega | 24 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 31 min |
| Aug 9, 5:21 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Aug 9, 5:56 PM CDT | Special Weather Statement | BMX | Elmore | 34 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.